MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL
Model Number 100256H2HS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization coil detached prematurely in the microcatheter.The implant was then advanced into the aneurysm with another implant coil.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The introducer, dispenser hoop, and pusher were returned.The implant and microcatheter were not returned.The transition area and hypotube of the delivery pusher were bent.The heater coil area did not display any damage.The attachment monofilament was dissected out of the pusher, and the monofilament tip was observed to be stretched.Based on the investigation, the complaint is confirmed because the pusher was found without the implant.The implant did not seem to detach by normal methods, and most likely experienced a pull force over specification that caused it to detach.The cause of the force could not be determined as the microcatheter was not returned for evaluation and implant was left in the aneurysm.

Brand Name
HYDROSOFT HELICAL 10 VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9014093
Report Number2032493-2019-00219
Device Sequence Number19458681
Product Code HCG
UDI-Device Identifier00816777022929
UDI-Public(01)00816777022929(11)180711(17)230630(10)1807111WX
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number100256H2HS-V
Device Catalogue Number100256H2HS-V
Device Lot Number1807111WX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1